MAUDE Adverse Event Report: SYNTHES GMBH PADDLE SHAVER 15MM HEIGHT; RASP

SYNTHES GMBH PADDLE SHAVER 15MM HEIGHT; RASP
Catalog Number 03.809.825
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2023, during the cleaning process, it was mentioned that discolorations have recently appeared on the instruments.The discolorations only occur on the ¿gold-plated¿ parts of the instruments.There was no patient or surgery involvement.This report involves one paddle shaver 15mm height.This is report 4 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: the depuy synthes team conducted a visual inspection of the photo.Visual analysis of the photo found that it was a zoomed in photo of a silver metallic surface with several brownish-orange and blueish spots visible across the surface.It cannot be determined which of the reported instruments or what specific area on the instrument is shown in the photo but it can be confirmed that there are discolorations visible on a metallic surface.The customer only provided one photograph showing only a small section of one device.The photo shows discolored areas on a metallic surface and for the investigation of the photo, it is being treated as representative of the reported issue and therefore all four (4) devices reported will be confirmed based on the representative image.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review could not be completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the photo shows discolorations on a metallic surface but it cannot be determined which of the instruments or what specific area of the instrument is shown in the photo.There is no indication of a design or manufacturing issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary the depuy synthes team conducted a visual inspection of the photo.Visual analysis of the photo found that it was a zoomed in photo of a silver metallic surface with several brownish-orange and blueish spots visible across the surface.It cannot be determined which of the reported instruments or what specific area on the instrument is shown in the photo but it can be confirmed that there are discolorations visible on a metallic surface.The customer only provided one photograph showing only a small section of one device.The photo shows discolored areas on a metallic surface and for the investigation of the photo, it is being treated as representative of the reported issue and therefore all four (4) devices reported will be confirmed based on the representative image.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that paddle shaver 15mm height presented brownish-orange and blueish spots visible across the plated surface.The spots appear to be deposits on the surface of the devices and not an issue with the surface of the device.The source of the deposits could not be determined and it was not possible to do a material analysis due to the limited size of the deposits.The reported allegation can be confirmed.A dimensional inspection was not performed for the paddle shaver 15mm height since it was not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the paddle shaver 15mm height would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.During the cleaning process it was mentioned-discolorations have recently appeared on the instruments dimensional inspection: n/a.Device history part # 03.809.825, synthes lot # is10411, supplier lot # is10411, release to warehouse date: 11 jan 2010, supplier: (b)(4).No ncrs were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PADDLE SHAVER 15MM HEIGHT
Common Device Name
RASP
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17681803
Report Number8030965-2023-11129
Device Sequence Number15023150
Product Code HTR
UDI-Device Identifier07611819374003
UDI-Public(01)07611819374003
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.809.825
Device Lot NumberIS10411
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer09/13/2023
11/14/2023
03/13/2024
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date09/28/2023
12/05/2023
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORACLE SHAVER 11 PADDLE-SHAPED; ORACLE SHAVER 13 PADDLE-SHAPED; ORACLE SHAVER 9 PADDLE-SHAPED
Patient SexUnknown